MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture and tip detachment were encountered.An unknown stent was placed in the middle of an unknown vessel but was not fully expanded.A non-bsc balloon was inflated three times, however, it burst.A 12mm x 4.50mm nc quantum apex balloon catheter was then inflated, however, during the second inflation, at approximately 34 atmospheres, it also burst.It was noted that the tip with the marker, came off when the balloon burst.The marker and the fragment were removed by pulling the guide and the sheath out of the access site.No further complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.:returned product consisted of an nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation on the shaft at 140cm distal of the strain relief.The shaft appeared to have burst.There was contrast and blood in the inflation lumen.There was no inner shaft.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9100569
Report Number2134265-2019-10792
Device Sequence Number16848739
Product Code LOX
UDI-Device Identifier08714729783312
UDI-Public08714729783312
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0023332814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1